MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II AUTO CONFIRM; HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM) TEST

ROCHE DIAGNOSTICS ELECSYS HBSAG II AUTO CONFIRM; HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM) TEST
Catalog Number 08741034190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a questionable elecsys hbsag ii auto confirm result from the cobas e 801 analytical unit.The initial result was 1.36 coi (positive), and the repeat result was 1.22 coi (positive).An auto confirmation test result was 37% and confirmed to be reactive.Due to the patient's history the doctor requested a new sample from the patient.On (b)(6) 2025, on the same cobas pro the results of the hbsag and the auto confonfirmation, were both reactive.They were then tested on abbott analyzers and the results were negative.On (b)(6) 2025, both the first and second samples were aliquoted and sent to two separate labs, both using e 801 analyzers and the results were negative, with results around 0.6 coi for both samples.One of the labs also performed auto confonfirmation testing, with indeterminate results for both samples.The samples were both repeated on (b)(6) 2025.The first samples hbsag result was 0.633 coi (non-reactive), hbsag2cl: 58% (indeterminate) the second samples hbsag result was 0.75 coi (non-reactive), hbsag2cl: 60.3%.(confirmation not valid).
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).It was noted that both positive samples were processed using the primary tubes, while the samples that were sent out and repeated were from secondary tubes.Qc passed prior to the event.The investigation is ongoing.
 
Additional Manufacturer Narrative
There was no sample available for investigation.According to the method sheet, if the hbsag confirmatory results are indeterminate or a non-valid result is given, it should be repeated.If the results are the same, a follow-up sample should be measured.

Brand Name
ELECSYS HBSAG II AUTO CONFIRM
Common Device Name
HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM) TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22468900
Report Number1823260-2025-02103
Device Sequence Number11788855
Product Code LOM
UDI-Device Identifier07613336172902
UDI-Public07613336172902
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P160019/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08741034190
Device Lot Number820221
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown